Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

July 8, 2000Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2000, 2:53 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2000, 2:53 PM CDT (19:53 UTC)
Expired
Jul 8, 2000, 3:30 PM CDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS52 KTAE 081955 COR
SVRTLH
FLC131-082030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM CDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WALTON COUNTY IN FLORIDA

* UNTIL 330 PM CDT

* AT 251 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTHEAST OF FREEPORT...OR ABOUT 16 MILES SOUTH OF DE FUNIAK
  SPRINGS...MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY VIEW BY 255 PM CDT
  PORTLAND BY 305 PM CDT
  NEW HOME BY 315 PM CDT


THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3042 8614 3056 8608 3067 8631 3048 8637

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 8, 1:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT SAT JUL 8 2000

MSAS SHOWS A CLOSED SFC LOW SOUTH OF MOBILE IN THE NORTHERN GULF
CONTINUING TO MOVE TO THE WEST AS HIGH PRESSURE BUILDS INTO THE
REGION FROM THE EAST. CIRCULATION AROUND THE LOW COMBINED WITH SEA
BREEZE CONVERGENCE HAS TOUCHED OFF A FEW THUNDERSTORMS ACROSS THE FL
PANHANDLE COASTLINE. THESE STORMS WILL LIKELY CONTINUE ALONG THE
COASTLINE AS THE EAST WIND HAS KEPT THE GULF SEA BREEZE NEAR SHORE.
THE LARGE UPPER RIDGE OVER THE CENTRAL U.S. THIS AFTN WL FLATTEN AND
CENTER OVER THE SE U.S. THE NEXT 48 HRS. TOGETHER THE HIGHS WILL
PORVIDE A COUPLE OF HOT AND HUMID DAYS ACROSS THE CWA SENDING
AFTERNOON HEAT INDICES AT OR ABOVE THE CRITICAL 105 DEGREES. HEAT
ADVISORY CRITERIA WONT BE MET THOUGH. THE SFC HI OVER THE CAROLINAS
THIS AFTN WL DROP SOUTH AND BECOME E-W ORIENTED ACROSS THE FL
PENINSULA BY MON. AS THE RIDGE AXIS MOVES SOUTH OF THE CWA THE WINDS
WILL BECOME S-SWLY AGAIN. DESPITE THE AVAILABILITY OF LOW LEVEL
MOISTURE THE AMS REMAINS DRY ABOVE 700MB WITH THE MEAN RH AT OR
BELOW 50 PERCENT THROUGH MON. HARD TO RULE OUT A SEA BREEZE
TRIGGERED ISOLATED THUNDERSTORM SO WL KEEP SLGT CHC POPS IN FCST SUN
AND MON. WITH DEW PTS REMAINING IN THE 70S AFTERNOON MINIMUM RHS
WILL REMAIN ABOVE FIRE WX THRESHOLDS. NO MARINE HI-LIGHTS AS WINDS
AND SEAS REMAIN LIGHT.

PRELIMINARY NUMBERS:
TLH  75/97/75/98 -222
PFN  79/92/79/92 2323
DHN  75/96/75/97 -212
ABY  73/96/73/97 -112
VLD  74/97/74/98 -112

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MME

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.